Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Aches all over the body radiating towards abdomen - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Abdominal Pain
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I have undiagnosed G.I. burning (from my tongue all the way through) plus upper right quadrant pain, (I've had my gallbladder removed), loss of appetite, weight loss, belching, occasional blood in my stool as well as loose stool. Sometimes the pain is generalized throughout the abdomen, too. I have diabetes and rheumatoid arthritis. This condition responds to antibiotics but comes right back after I discontinue them. I've had endoscopies, colonoscopies, MRIs, blood work, stool work - all normal.
Doctor :   Hi,
User :   Hi. I'm on Xifaxan - no help. Tetracycline works better.
Doctor :   Ok, May i know your age and gender ?
User :   58, female.
Doctor :   Do you consume alcohol ?
User :   No.
Doctor :   Do you smoke ?
User :   No.
Doctor :   Ok, May i know whether you have attained menopause ?
User :   Yes, I have.
Doctor :   ok, since when do you have the above mentioned problems ?
User :   On and off for four years. Been hospitalized a number of times. have lost over twenty pounds and continue to lose.
Doctor :   ok, have you got your Pancreatic amylase test done ?
User :   Not recently. In the past, yes. And I think that it was elevated when I was in the hospital several years ago when they removed my gallbladder.
Doctor :   and may i know when was the gall bladder removed ?
User :   In 2007. After that surgery I perforated my duodenum and developed an abcess, which they say has healed.
Doctor :   ok, and when was the last endoscopy done , and what was the comment on the past perforation( wound ) ?
User :   Last endoscopy was done in early 2009. The perforation was due to the endoscopic surgery for my gallbladder removal (one opinion) or to NSAID use 9another opinion. It happened about a week-and-a-half after my surgery.
Doctor :   ok, with the history of abdominal surgery and the symptoms you describe i consider the probable cause here is chronic pancreatitis due to infection which do respond well to tetracycline
Doctor :   i would suggest you to get a pancreatic amylase test done
Doctor :   which could give a detailed insight into the problem
User :   Would that cause pain in the upper right quadrant and G.I. burning?
Doctor :   yes, very typical symptoms
Doctor :   and if the amylase levels are high i would ask you to get a blood culture test to know the causative organism to treat with more sensitive antibiotic
User :   If that's not it, any other possiblities?
Doctor :   the next possibilities could be liver disorders , a LFT ( liver function tests ) can rule it out
Doctor :   and about 80 % of the cancers would have been picked by MRI and endoscopy
User :   Also, if that's what it is, is Xifaxan harmful to that condition? One doctor said that it might be sludge in the bile ducts. Would that cause my symptoms?
Doctor :   hence i would not consider that chance here
Doctor :   yes, he is right . Rifaximin ( Xifaxan ) could aggravate abdominal symptoms
User :   Thank you!
Doctor :   it is best prescribed in intestinal infections
Doctor :   you are welcome
Doctor :   Thanks for consulting me
Doctor :   bye for now
Doctor :   Take care
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor